MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT FOSSA COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT FOSSA COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).It is unknown at this time if the device will be returned for evaluation.The product remains implanted in the patient, but a revision is planned at a later date at which time the device may be returned for testing.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00427, 0001032347-2019-00428, 0001032347-2019-00429.Explantation date is planned for (b)(6) 2020.Concomitant medical products: tmj system left standard mandibular component, cat# 24-6546, lot#416150; tmj system right standard mandibular component, cat# 24-6550, lot# 295391; tmj system right fossa component, cat# 24-6560, lot# 360330.Report source: - patient.
 
Event or Problem Description
It was reported that the patient's right temporomandibular implant failed and became unattached at the bone.A revision is planned to remove the patient's bilateral tmj implants and replace with a custom device.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Explanation date was reported to be sometime in (b)(6) 2020.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because tmj tracking coordinator reports that a revision will occur.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.Because it was reported that a revision surgery was scheduled, the complaint is confirmed.It was reported that "the right implant failed and became unattached at the bone.The patient is opting to replace both implants at the same time because the implants do not last forever." the revision surgery date is scheduled for february 24, 2020 and the explanted devices will be replaced with custom implants.For all non-custom tmj fossa implants in the previous one year (from the notification date) involving implants detaching, there is a complaint rate of 0.141%, which is no greater than the occurrence listed in the afmea.The non-conformance database (tipqa) was reviewed for these products, no non-conformances were found.There are no indications of manufacturing defects.The most likely underlying cause of the complaint could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report, b5 describe event or problem, g4 date received by manufacturer, g7 type of report, h2 follow up type, h3 device evaluated by manufacturer, h6 method code, h6 results code, h6 conclusions code, h10 additional narratives/data.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; e1; e2; e3; g2; g3; g6; h1; h2; h6 this file was reopened because new information was received that indicated the planned revision has occurred.The root cause of the previous investigation does not change as a result of this new information.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TMJ SYSTEM LEFT FOSSA COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9158471
Report Number0001032347-2019-00430
Device Sequence Number2802443
Product Code LZD
UDI-Device Identifier00841036036546
UDI-Public00841036036546
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2008
Device Model NumberN/A
Device Catalogue Number24-6561
Device Lot Number360310
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer12/18/2019
09/22/2020
09/20/2021
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date01/17/2020
10/07/2020
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;